Lightning, Santa Rosa
- When
- August 7, 5:46 PM CST to 5:48 PM CST
- Where
- Santa Rosa County, Munson
- Injuries
- 1 direct, 0 indirect
- Reported by
- Emergency Manager
- Coordinates
- 30.850, -86.870
A 39 year old male was struck by lightning in Munson.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MOB wrote it up.
A 39 year old male was struck by lightning in Munson.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before the first event at Aug 7, 2:13 PM CST, 3 hours 33 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 313 PM CDT THU AUG 7 2008 .SHORT TERM TONIGHT AND FRIDAY...UPPER AIR ANALYSIS SHOWS AN AMPLIFIED PATTERN WITH RIDGE OVER THE FOUR CORNERS OF THE DESERT SOUTHWEST AND A WEAKNESS/TROF...EAST OF THE MISSISSIPPI RIVER. QUITE A BIT OF COLD CLOUD TOPS=>THUNDERSTORMS INITIATING WITHIN A MOIST AND UNSTABLE ENVIRONMENT FROM THE SOUTHEAST STATES NORTHWEST INTO ARKANSAS. STORMS UPSTREAM WILL BE A PLAYER IN THE FORECAST FOR THE SHORT TERM AS NORTHWEST FLOW ALOFT SHOULD BRING THIS ACTIVITY SOUTHEASTWARD INTO THE FORECAST AREA. AT THE SURFACE...A WEAK FRONTAL BOUNDARY FROM THE CAROLINAS...WESTWARD INTO OKLAHOMA WILL ALSO BE HEADING SLOWLY THIS WAY. THIS FRONT WILL PROVIDE A FOCUS...ALONG WITH MID LEVEL DISTURBANCES RIDING SOUTHEAST IN THE FLOW ALOFT WILL CREATE AN ENVIRONMENT CONDUCIVE FOR THUNDERSTORM MAINTENANCE AND PERSISTENCE...EVEN AT NIGHT WHEN WE WOULD OTHERWISE COME TO EXPECT A COMPLETE DECREASE IN ACTIVITY. A MODERATE CHANCE OF THUNDERSTORMS WILL REMAIN IN THE OFFICIAL FORECAST UNTIL LATE FRIDAY MORNING...WHEN FORECASTERS EXPECT THE BULK OF THE THUNDERSTORM ACTIVITY TO MOVE OFF THE COAST. SOME OF THE STORMS COULD BE STRONG AND A FEW MAY REACH SEVERE LEVELS AS WELL. BRIEF STRONG/POSSIBLY DAMAGING WINDS...IN STRONG/FEW SEVERE THUNDERSTORMS...WILL BE THE MAIN THREAT ALONG WITH HEAVY RAINS AND FREQUENT LIGHTNING. NO MAJOR CHANGE TO TEMPERATURES. /10 .LONG TERM SATURDAY THROUGH THURSDAY...FRONTAL BOUNDARY LOOKS TO BE NEAR OR JUST SOUTH OF THE COASTAL COUNTIES SATURDAY. WE START OFF...YES...INTO THE MID TO UPPER 60S SATURDAY MORNING. ALTHOUGH DAYTIME HIGHS LIFT INTO THE LOWER 90S...MUCH LOWER DEWPOINTS NORTH OF THE FRONT WILL TAKE THE EDGE OFF THE HUMIDITY EFFECT. THIS NICE REPRIEVE WILL BE VERY BRIEF. FORECASTERS ANTICIPATE SOUTHWEST ATLANTIC SURFACE HIGH PRESSURE NOSING WESTWARD INTO THE MID GULF TO ALLOW GULF MOISTURE TO RECOVER/DEEPEN OVER THE REGION HEADING INTO NEXT WEEK. SEE NO REASON TO MAKE ANY CHANGES TO TEMPERATURES/WEATHER FOR NEXT WEEK. ANTICIPATE CHANCES OF THUNDERSTORMS TO BE SLIGHTLY HIGHER DURING THE DAYTIME HOURS DIMINISHING EACH EVENING MONDAY THROUGH THURSDAY. /10 && .AVIATION (18Z ISSUANCE)...EXPECT BETTER COVERAGE OF SHOWERS AND THUNDERSTORMS LATER TODAY AND TONIGHT WITH MOSTLY BKN TO OVC CONDITIONS BEGINNING LATE THIS AFTERNOON AND EVENING AND CONTINUING THROUGH 18Z FRI. CIGS AND VIS PRIMARILY VFR THROUGH PERIOD...BUT BRIEFLY AT TIMES DROPPING TO IFR. 12/DS && .MARINE...HIGH PRESSURE OVER THE NORTH CENTRAL GULF WILL CONTINUE TO WEAKEN THROUGH EARLY SUNDAY IN RESPONSE TO A SERIES OF UPPER LEVEL DISTURBANCES AND A TRAILING FRONTAL BOUNDARY APPROACHING FROM THE NORTH. THE WEAK FRONT WILL STALL NEAR THE ALABAMA AND NORTHWEST FLORIDA COAST BY EARLY FRIDAY...RESULTING IN SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS BEGINNING LATE THIS AFTERNOON...AND CONTINUING FRIDAY AND SATURDAY. HIGH PRESSURE WILL BEGIN TO REBUILD OVER THE NORTH CENTRAL GULF LATE SUNDAY THROUGH TUESDAY. 12/DS && .FIRE WEATHER...A FRONTAL BOUNDARY IS FORECAST TO SLIP SOUTHWARD TOWARD THE GULF COAST BY FRIDAY WITH SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ANTICIPATED ALONG AND AHEAD OF THE FRONT. WITH THE FRONT FORECAST TO SLIP OFFSHORE LATER IN THE DAY FRIDAY AND STALL...A MUCH DRIER AIRMASS LOOKS TO SETTLE OVER THE AREA BY SATURDAY. GRIDDED HUMIDITY FIELDS SUGGEST THESE DIPPING BELOW 35 PERCENT. COULD VERY WELL SEE FIRE WEATHER WATCHES ISSUED ON LATER SHIFTS FOR PORTIONS OF THE AREA FOR SATURDAY. WITH A MUCH DEEPER MIXED LAYER...DAYTIME DISPERSION LEVELS ON SATURDAY WILL IMPROVE TO WELL WITHIN GOOD LEVELS. /10 && .PRELIMINARY POINT TEMPS/POPS... MOBILE 74 89 69 92 / 50 60 10 05 PENSACOLA 75 89 70 92 / 50 60 10 05 DESTIN 77 89 73 91 / 50 60 10 10 EVERGREEN 71 91 60 92 / 50 30 05 05 WAYNESBORO 71 91 62 94 / 60 30 05 05 CAMDEN 72 91 61 93 / 60 30 05 05 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...NONE. FL...NONE. MS...NONE. GM...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 540 AM CDT THU AUG 7 2008 ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078- 079-081200- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY- GREENE-STONE-GEORGE- 540 AM CDT THU AUG 7 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MISSISSIPPI...SOUTHWEST AND SOUTH CENTRAL ALABAMA...THE WESTERN FLORIDA PANHANDLE...AND THE GULF COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT. SHOWERS AND THUNDERSTORMS WILL BECOME BETTER DEVELOPED LATER TODAY AND TONIGHT IN RESPONSE TO A DEEPENING UPPER LEVEL TROUGH OF LOW PRESSURE OVER MUCH OF THE EASTERN UNITED STATES. DUE TO DRY AIR IN THE MIDDLE AND UPPER LEVELS OF THE ATMOSPHERE WITH THIS SYSTEM A FEW STORMS MAY BECOME STRONG TO SEVERE LATE TODAY AND TONIGHT. DAMAGING STRAIGHT LINE WINDS AND LARGE HAIL WILL BE THE MAIN THREAT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS CAN BE EXPECTED FRIDAY AND FRIDAY NIGHT. DUE TO DRY AIR IN THE MIDDLE LAYERS OF THE ATMOSPHERE COMBINED WITH INCREASED MOISTURE CONVERGENCE ALONG A STALLING FRONTAL BOUNDARY A BETTER CHANCE FOR STRONG TO SEVERE THUNDERSTORMS CAN BE EXPECTED. DAMAGING STRAIGHT LINE WINDS AND LARGE HAIL WILL BE THE MAIN THREAT THROUGH FRIDAY NIGHT. WITH THE STALLED FRONT DISSIPATING OVER THE REGION...ISOLATED TO SCATTERED THUNDERSTORMS REMAIN IN THE FORECAST THROUGH TUESDAY. NO SEVERE STORMS ARE EXPECTED SUNDAY THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT ANTICIPATED THROUGH TODAY. ACTIVATION FOR SEVERE WEATHER OPERATIONS MAY BE REQUIRED FRIDAY AFTERNOON AND EVENING AS STRONG STORMS MOVE SOUTH ACROSS THE REGION. STAY IN TOUCH WITH THE LATEST FORECASTS AND OUTLOOKS REGARDING THE SEVERE WEATHER POTENTIAL FOR FRIDAY.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 203 PM CDT THU AUG 7 2008 FLZ006-071945- COASTAL OKALOOSA- 203 PM CDT THU AUG 7 2008 ...A STRONG THUNDERSTORM OVER SOUTHERN OKALOOSA COUNTY... AT 156 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR VALPARAISO...MOVING EAST AT 7 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND AROUND... VALPARAISO...NICEVILLE AND SEMINOLE THROUGH 245 PM CDT. THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...FREQUENT CLOUD TO GROUND LIGHTNING...AND WIND GUSTS OF 45 TO 55 MPH. WINDS THIS STRONG COULD BRING DOWN DEAD OR DISEASED TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. LOCAL LOSS OF ELECTRICAL POWER MAY RESULT FROM DOWNED POWER LINES. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...OR SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED. THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF 1 TO 2 INCHES IN A SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW LYING AND POOR DRAINAGE AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 438 PM CDT THU AUG 7 2008 ALZ052-072230- WASHINGTON- INCLUDING THE CITIES OF...CHATOM... 438 PM CDT THU AUG 7 2008 ...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WASHINGTON COUNTY... AT 438 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS FROM 3 MILES NORTHWEST OF BIGBEE TO 8 MILES WEST OF HEALING SPRINGS...MOVING SOUTHEAST AT 13 MPH. THIS LINE OF STORMS WILL AFFECT AREAS IN AND AROUND... BIGBEE...LOPER...YARBO...JORDAN AND SAINT STEPHRNS THROUGH 530 PM CDT. THE PRIMARY THREATS FROM THESE STORMS ARE SMALL HAIL...FREQUENT CLOUD TO GROUND LIGHTNING...AND WIND GUSTS OF 40 TO 50 MPH. WINDS THIS STRONG COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED. THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF 1 TO 2 INCHES IN A SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW LYING AND POOR DRAINAGE AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING. PURDY
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
546 PM CDT THU AUG 07 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 PM TSTM WND DMG RICHTON 31.35N 88.94W
08/07/2008 PERRY MS LAW ENFORCEMENT
TREES DOWN ALONG HIGHWAY 15 AND MCSWAIN ROAD IN RICHTON
&&
CACERESSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 552 PM CDT THU AUG 7 2008 ALZ055-056-058>060-FLZ001-003-005-072330- ESCAMBIA-COVINGTON-CONECUH-MONROE-CRENSHAW-INLAND OKALOOSA-INLAND ESCAMBIA-INLAND SANTA ROSA- INCLUDING THE CITIES OF...ANDALUSIA AND BREWTON... 552 PM CDT THU AUG 7 2008 ...A LINE OF STRONG THUNDERSTORMS WILL AFFECT ESCAMBIA...COVINGTON... CONECUH...MONROE...CRENSHAW...OKALOOSA AND SANTA ROSA COUNTIES... AT 549 PM CDT...NATIONAL WEATHER SERVICE RADAR INDICATED A LINE OF STRONG THUNDERSTORMS FROM 5 MILES SOUTHEAST OF BULLOCK TO JEDDO...MOVING SOUTH AT 18 MPH. THIS LINE OF STORMS WILL AFFECT AREAS IN AND AROUND... US 29 AND CR 43...KIRKLAND...SANFORD...MCCULLOUGH...PLEASANT HOME... LIBERTYVILLE...SARDINE AND ROCK HILL THROUGH 630 PM CDT. THE PRIMARY THREATS FROM THESE STORMS ARE SMALL HAIL...FREQUENT LIGHTNING...AND WIND GUSTS OF 45 TO 55 MPH. WINDS THIS STRONG COULD BRING DOWN DEAD OR DISEASED TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. LOCAL LOSS OF ELECTRICAL POWER MAY RESULT FROM DOWNED POWER LINES. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...OR SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED. THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF 2 TO 3 INCHES IN A SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW LYING AND POOR DRAINAGE AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 626 PM CDT THU AUG 7 2008 ALZ051-053-080030- CLARKE-CHOCTAW- INCLUDING THE CITIES OF...BUTLER... 626 PM CDT THU AUG 7 2008 ...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CLARKE AND CHOCTAW COUNTIES... AT 626 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS FROM INDIAN SPRINGS TO 6 MILES SOUTHWEST OF HINTON...MOVING SOUTHEAST AT 25 MPH. THIS LINE OF STORMS WILL AFFECT AREAS IN AND AROUND... OAKCHIA...ROCK SPRINGS...NAHEOLA...PENNINGTON...BUTLER...LAND... NEEDHAM AND MT STERLING THROUGH 730 PM CDT. THE PRIMARY THREATS FROM THESE STORMS ARE SMALL HAIL...FREQUENT CLOUD TO GROUND LIGHTNING...AND WIND GUSTS OF 35 TO 45 MPH. WINDS THIS STRONG COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED. PURDY
The national radar mosaic for the moment the first event began.
1 lightning. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2008Every state in 2008This day in weather historyWarnings in Florida, August 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 130842.